Hail, Knox
- When
- June 5, 7:30 PM CST
- Where
- Knox County, 3 mi N of Knox City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.467, -99.800
13 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 1:52 PM CST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 252 PM CDT SUN JUN 5 2005 .DISCUSSION... CLOUDS HAVE PREVENTED SUFFICIENT HEATING FOR DEEP CONVECTION TO INITIATE - SO FAR. 12Z OUN SOUNDING WAS CONTAMINATED BY DEVELOPING STORMS AND THUS IS UNREPRESENTATIVE OF EXISTING ENVIRONMENT. LATEST MESOANALYSIS OA FIELDS INDICATE SBCAPE IN 3000-4000 RANGE SE OF SFC FRONT THAT HAS BEGUN TO RETREAT TOWARD NW OK. STILL ANTICIPATE STORM INITIATION BEFORE 00Z...PERHAPS AIDED BY DIFFERENTIAL HEATING. DYNAMIC FORCING AT BOTH LOW LEVELS AND ALOFT WILL BE CONSIDERABLY WEAKER THIS AFTERNOON AND EVENING...AS WILL LOW-LEVEL SHEAR. BUT DEEP LAYER SHEAR OF 35-45 KT ACROSS AREA WILL SUPPORT STRONG/SEVERE T-STORMS THAT MAY PRODUCE SOME BIG HAIL AND DAMAGING WINDS GIVEN THE AVAILABLE CAPE. TORNADO POTENTIAL CONSIDERABLY LOWER TODAY...BUT STILL NONZERO AS CONDITIONS WILL SUPPORT A FEW SUPERCELLS. STORMS MAY LAST WELL INTO THE EVENING AS INSTABILITY PERSISTS...AND COULD RE-IGNITE AFTER DARK NEAR OR JUST N OF THE SFC FRONT AS INCREASING LLJ ENHANCES ISENTROPIC LIFT. WITH CONVECTION EXPECTED TO BE LESS ORGANIZED TONIGHT...CHANCES OF ANY RESIDUAL FOCUSING MECHANISMS ON MONDAY - OUTFLOW BOUNDARIES... DIFFERENTIAL HEATING VIA LINGERING CLOUDS ETC - WILL BE LESS. THUS EXPECT A MORE HOMOGENEOUS AIRMASS AND LOWER STORM CHANCES ON MONDAY AND WILL LEAVE OUT MENTION OF PRECIP. SAME REASONING MAY APPLY THROUGH MIDWEEK...BUT LATEST ETA IS MORE AGGRESSIVE WITH THE UPPER SYSTEM LIFTING INTO THE N PLAINS AND DRIVES A FRONT INTO THE AREA ON WED. LOW POPS THEREFORE ARE INCLUDED FOR WED. MED-RANGE MODELS CONTINUE TO INDICATE UNSEASONABLY STRONG HEIGHT FALLS INTO THE SW STATES LATER IN THE WEEK. IT WILL BECOME MORE DIFFICULT WITH TIME TO BRING ANY STRONG SYSTEMS OUT INTO THE PLAINS THIS FAR S...BUT THERE IS GENERAL AGREEMENT THAT SOMETHING WILL DO SO TOWARD NEXT WEEKEND. BEST ESTIMATE OF TIMING IS AROUND FRI-SAT AT THIS TIME...THUS POPS HAVE BEEN RAISED TO CHANCE DURING THIS PERIOD ACROSS W AND N PARTS OF THE CWA. LOWER CHANCES ARE EXTENDED INTO SUN AS THERE ARE SOME INDICATIONS THAT LOWER HEIGHTS MAY REMAIN OVER THE SW. IF NOT...STRENGTHENING WNW FLOW ALOFT INTO THE CENTRAL/N ROCKIES COULD PUT US BACK INTO A NOCTURNAL MCS PATTERN SIMILAR TO WHAT WE HAD A WEEK OR TWO AGO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 89 71 90 / 30 10 10 10 HOBART OK 69 91 71 93 / 30 10 10 10 WICHITA FALLS TX 70 91 71 93 / 30 10 10 10 GAGE OK 66 92 67 94 / 10 10 10 10 PONCA CITY OK 68 90 72 90 / 30 10 10 10 DURANT OK 71 89 72 90 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/05
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 5 2005
OKZ004>048-050>052-TXZ083>090-061200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL...WESTERN...AND SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM PONCA CITY...TO
FAIRVIEW...TO CHEYENNE.
TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO MIDNIGHT.
IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY TENNIS BALL SIZE HAIL AND 75 MPH WINDS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS...PARTICULARLY FROM 3
PM THROUGH MIDNIGHT.
DISCUSSION...
A COLD FRONT MOVING SLOWLY ACROSS NORTHERN AND WESTERN OKLAHOMA THIS
MORNING HAD BECOME STATIONARY NEAR A LINE FROM BARTLESVILLE TO
GUTHRIE TO ALTUS AT MIDDAY AND A DRYLINE WAS INTERSECTING THE FRONT
IN THE CENTRAL TEXAS PANHANDLE. THE FRONT IS EXPECTED TO SLOWLY
RETREAT NORTHWARD AS A WARM FRONT THIS AFTERNOON. THE DRYLINE IS NOT
EXPECTED TO ADVANCE INTO WESTERN OKLAHOMA OR WESTERN NORTH TEXAS
TODAY.
ALTHOUGH ALL AREAS NEAR AND SOUTH OF THE WARM FRONT WILL BECOME
HUMID AND UNSTABLE THIS AFTERNOON...THE STRONGEST COMBINATION OF
HEATING AND MOIST AIR IS EXPECTED TO LINE UP JUST EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT IN THE EASTERN TEXAS PANHANDLE
AND FAR SOUTHWEST OKLAHOMA OKLAHOMA AND WESTERN NORTH TEXAS. AS
SOUTHEAST WINDS TRANSPORT THE UNSTABLE AIR UP THE HIGHER TERRAIN OF
WEST TEXAS...CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BY MID-AFTERNOON. ADDITIONAL...MORE ISOLATED STORMS MAY
FORM MOST ANYWHERE ALONG THE WARM FRONT IN OKLAHOMA.
AS STORMS DEVELOP THEY WILL ENCOUNTER MODERATE AMOUNTS OF WIND SHEAR
AND A FEW SUPERCELL STORMS WILL RESULT. THESE STORMS WILL LIKELY
MOVE TO THE EAST OR EVEN SOUTHEAST AND WILL HAVE THE GREATEST
LIKELIHOOD FOR PRODUCING SIGNIFICANT SEVERE WEATHER. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
WHILE TORNADOES CAN NOT BE COMPLETELY RULED OUT TODAY...THE THREAT
FROM TORNADOES IS SUBSTANTIALLY LOWER THAN ON SATURDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A LOW CHANCE OF THUNDERSTORMS WILL EXIST ALMOST EVERY DAY THROUGH
THE END OF NEXT WEEK...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STRENGTH OF THE MID-LEVEL CAP OF WARM AIR AND
RELATIVELY WEAK WIND SHEAR WILL TEND TO LIMIT THE THREAT FOR
WIDESPREAD SEVERE WEATHER MOST OF THE TIME.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
MONDAY.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 2 W MOUNTAIN PARK 34.70N 98.99W
06/05/2005 KIOWA OK NWS EMPLOYEE
BRIEF TOUCHDOWN
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 NNW MOUNTAIN PARK 34.75N 98.98W
06/05/2005 0.88 INCH KIOWA OK PARK/FOREST SRVC
GREAT PLAINS STATE PARK
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TORNADO 3 WNW SNYDER 34.67N 99.00W
06/05/2005 KIOWA OK BROADCAST MEDIA
736-739PM CDT VIA KOCO-TV.
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 746 PM CDT SUN JUN 5 2005 TXZ084-060100- FOARD TX- 746 PM CDT SUN JUN 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER COTTLE COUNTY AT 746 PM CDT... MOVING NORTHEAST AT 35 MPH. PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL MOUNTAIN PARK 34.70N 98.95W
06/05/2005 1.00 INCH KIOWA OK AMATEUR RADIO
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL MOUNTAIN PARK 34.70N 98.95W
06/05/2005 1.75 INCH KIOWA OK AMATEUR RADIO
&&
DWThe Dyess AFB radar (KDYX), 115 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail was reported near the county line.
Hail was observed at the Iowa Park High School.
Hail was observed near the intersection of Highway 277 and Turkey Ranch Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456947, 5456948, 5456949, 5456950, 5456951, 5456952, 5456953, 5456954, 5456955, 5456956, 5456957, 5456958, 5456959, 5456960.